Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cymbalta sides ?

JohnnyOJJohnnyO Posts: 118
edited 06/11/2012 - 8:22 AM in Chronic Pain
Hey everyone. Ive been on Cymbalta for almost 5 weeks now. I have not had any problems until the last couple of weeks, I also havent noticed any nerve pain relief using it. Ive started noticing some possible sides the last couple of weeks that have me considering stopping its use. Ive definetly had an appetite loss and have lost weight, that was an apparant side effect early. Lately I have noticed headaches, nausea, and dizziness. I just feel weird, an uneasy feeling and find myself wanting to lay in bed a lot.

Any experience or opinions are appreciated.
advertisement

Comments

  • I actually am just getting off of it after a couple of months on it. It helped my depression but I am actually gaining weight on it and sleeping most of the day away. I just can not take the sleeping all the time. I have seen plenty of people that tolerate it well but I just can not take something that knocks me out like this. You may want to look at mayoclinic.com for a list of side effects from it. Good luck and keep us posted.
  • Every symptom I have is listed as a common side. The weight difference you got is kind of weird, decreased appetite is one of the common sides listed on their website, but I have seen others on here who I think gained weight as well, it probably effects everyone differently.

    Are you tapering down use or just stopping? I am considering stopping it starting now.
  • stop it abruptly! You will be seriously sick. Look for the post from disabled american veteran and see how horrible the cold turkey withdrawals are. I am titrating down. I was on 60 mgs. Today I took 30 mgs and will do that for 1 week and then I will take 30 mgs every other day for one week. Trust me you do not want to stop this med cold turkey.
  • the post just a couple down from this one titled I am back by disabled american veteran.
  • I had problems with depression and sleep disturbances on it as well. You do not want to stop this abrubtly. I called my doc told her I wanted to quit taking and she phoned me in a reduced amount for a one week period.

  • today and I feel much better already. Maybe I was on too high of a dose. Yes Johhny I would give it at least 8 weeks before deciding to stop. It really works very well for lots of people.
  • Yes, talk to your doctor if you want to come off it. That is not the type of drug you stop suddenly.

    I tried it for about a week on the lowest dose. I don't recall what that was. I was blown away from it. All I did was lay on the sofa and watch the ceiling fan. I had a hard time with single digit math problems. And it was a very powerful laxative. No Cymbalta for me.
  • aquaman77 said:
    All I did was lay on the sofa and watch the ceiling fan
    You sound like my cat. If I really want to mess with his head though, all I have to do is turn off the fan! =))

    "C"
  • My husband was on Cymbalta for about 2 months and had no side effects at all. But he still went off of it because it wasn't doing him any good. He has nerve damage in his feet from Diabetes. This is an anti-depressant, I was surprised to read that someone actually experienced depression as a side effect! One thing that I do want to warn you about though, my husband was concerned with this. It can affect your sex drive. Many anti-depressants can alter the sex drive in an unfavorable way. Basically, it can take it completely away, so if you are concerned with this you might want to bring it up to your doc before he writes you a different prescription. That's what my hubby did, the new one does not have this particular unwanted side affect.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,728
    Hi Johnny O,
    Go to askapatient.com. See what users have to say. I'm having side effects, but I take other drugs so I can't say whitch one is causing the most problems. I take 30 mg. I tried 60 and that was terrible!
    Good luck Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • I am still doing pretty good on the 30 mgs. I am going to give it another week and decide if I come off all together.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,728
    I want to stop my 30 mg. dose. I saw my pm doc. yesterday and he was ticked off, but wrote me a scrip for 20 mg. I just refilled my old one so I suppose I'll have to wait a month to fill the 20 mg. my pm doc. said he didn't think they made the drug in that dosage,but we'll see next mo. If they do make it in that strength I'll take it for 2 weeks and then break it open and put half on some applesauce for a couple of weeks and see what happens. every time I try to quit this drug, I "fall off a cliff" They don't tell you that in their "side effects" do they? i think this is a dangerous drug personally. A huge amount of people reported decreased or no sex drive on askapatient.com Check it out.
    Good luck Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • You have to worry about that with many of the anti-depressants. If that is a concern you need to ask your doc for one that does not have this side effect. There are some good ones out there! This goes for both men and women.
  • As all those here I have chronic pain being managed with PT (Stopped after last month therapist put me in traction and it tore my lower back up) tens and monthly visits to my pain doc who prescribes my meds. I have been on Cymbalta 120mg/day for the last 8 mo. along with Vicodin ES and Norflex. It is hard to say if the Cymbalta has much effect on my pain but I do know that if I miss a dose or 2 I get real jumpy and antsy. Since he upped the dose from 60mg to 120 I have also noticed some issues urinating. ( Can't start like before). My Doc really likes to prescribe this and I am sure it is effective for many I just don't know. Good luck and God Bless
  • Lots of people have good results on this med so you really can not put much into the side effects of people at askapatient.com because everyone is so different in the way that they react to drugs. You really have to judge for yourself. Also the askapatient.com is a lot like here in that people are much more likely to post the negative effects than the positive. You really must see if the good outweighs the bad in each individual situation.
  • Im on my 4th day of no cymbalta, I dropped it because of sides and when I found out I would be needing another surgey again. I quit cold turkey, Im just taking oxycodone and valium now. I have noticed a little bit of withdrawal, mostly just nausea and feeling sick to my stomach, maybe some headaches. I only used cymbalta for 5 weeks so I think I should be feeling ok in a few more days. The oxycodone and valium I am on may also be easing any withdrawal from the cymbalta.
advertisement
This discussion has been closed.
Sign In or Register to comment.